Evidence map›Paper›PMID 39069696›Full record

ArticleClinical psychopharmacology and neuroscience : the official scientific journal of the Korean College of Neuropsychopharmacology2024

A Rare Phenomenon, Recurrent Acute Dystonia after Withdrawal of 'Methylphenidate-immediate Release Form': A Pediatric Case with ADHD.

Ayşegül Efe, Merve Cura, Yusuf Öztürk, Meryem Kaşak, Sevde Seçer, Deniz Yükse

Abstract readCase Reports
In one paragraph

Article in Clinical psychopharmacology and neuroscience : the official scientific journal of the Korean College of Neuropsychopharmacology, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Next-morning vomiting as a withdrawal symptom of immediate-release methylphenidate.Dusunen adam : Bakirkoy Ruh ve Sinir Hastaliklari Hastanesi yayin organi · 2026
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors.

Ayşegül EfeDepartment of Child and Adolescent Psychiatry, Turkish Ministry of Health, Ankara Etlik City Hospital, Ankara, Türkiye.ORCID https://orcid.org/0000-0003-4507-6511
Merve CuraDepartment of Child and Adolescent Psychiatry, Turkish Ministry of Health, Ankara Etlik City Hospital, Ankara, Türkiye.ORCID https://orcid.org/0000-0002-3156-8657
Yusuf ÖztürkDepartment of Child and Adolescent Psychiatry, Turkish Ministry of Health, Ankara Etlik City Hospital, Ankara, Türkiye.ORCID https://orcid.org/0000-0002-3412-9879
Meryem KaşakDepartment of Child and Adolescent Psychiatry, Turkish Ministry of Health, Ankara Etlik City Hospital, Ankara, Türkiye.ORCID https://orcid.org/0000-0003-0176-868X
Sevde SeçerDepartment of Paediatrics, Turkish Ministry of Health, Ankara Etlik City Hospital, Ankara, Türkiye.ORCID https://orcid.org/0009-0005-5064-8889
Deniz YükseDepartment of Pediatric Neurology, Turkish Ministry of Health, Ankara Etlik City Hospital, Ankara, Türkiye.ORCID https://orcid.org/0000-0001-8990-023X

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Drug-induced acute dystonia is usually associated with combination therapies of neuroleptics, but rarely with the withdrawal or rebound effect of various psychotrops. Very sparse reports have described acute dystonia as a methylphenidate withdrawal (rebound effect), particularly in combination modalities. However, there is no case report or research regarding acute dystonia related to the withdrawal of the short-acting methylphenidate-immediate release form (MPH-IR) in the case of monotherapy of MPH-IR or a combination with guanfacine. Herein, a pediatric case of recurrent acute dystonia with two separate phenomena, locating orolingual and oromandibular/lower extremities, is presented as a withdrawal adverse reaction occurring after abrupt discontinuation of MPH-IR when under a combination therapy with guanfacine. Various options such as anticholinergic agents, re-administrating MPH, or turning to monotherapy from combination modalities, can be suggested in treatment, as well as only hydration may also have the benefit of resolving the symptoms, as in the current case. Practitioners should be aware of all possible adverse effects of MPH, even the rebound effect of short-acting forms.

Indexed as

Adverse drug reactionsAttention deficit-hyperactivity disorderDrug withdrawal symptomsDystoniaMethylphenidateRitalin-SR

Identifiers

PMID39069696
PMCPMC11289597

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.